Alert archive / Virginia / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 149, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 28, 2023, 5:12 PM EDT for Franklin County, Henry County, Pittsylvania County, Virginia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2023, 5:12 PM EDT (21:12 UTC)
- Expired
- Jul 28, 2023, 5:57 PM EDT
- In force
- 45 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Franklin County, VA, Henry County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 51 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1014 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:29 PM EDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jul 28, 2:29 PM EDT, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
229 PM EDT Fri Jul 28 2023
.SYNOPSIS...
Afternoon showers and thunderstorms are expected through the
weekend, with the greatest chance for severe weather this
afternoon and again Saturday. On Sunday a cold front pushes
through. Monday into Wednesday should be mainly rain-free with
dry high pressure in place. Temperatures will be above normal
through Saturday before trending slightly cooler.
&&
.NEAR TERM /THROUGH SATURDAY/...
As of 155 PM EDT Friday...
...Heat Advisory this afternoon and again for Saturday for
eastern sections...
...Strong storms with damaging winds expected this afternoon and
again Saturday afternoon/evening...
A linear MCS with embedded severe storms was moving through the
OH Valley and into WV this afternoon, and continues to move
east. Additional isolated cells were continuing to develop over
the Blue Ridge in the heat of the day. This is due to a moderate
short wave moving into the area and interacting with a lee
trough.
Strong heating today along with dew points a couple degrees
either side of 70F has produced ample buoyancy for strong
thunderstorms in our region. Most concerning is the very
elevated low to mid level lapse rates that develop as the mid
level wave nears this afternoon...on the order of 9-11 C/km up
through almost 10 kft. This is indicative of a well mixed but
dry layer, which will almost certainly produce damaging
downbursts.
PWATs are around 1.5" or better, with deep warm cloud layers
that will support brief heavy downpours. Movement of the cells
over the Blue Ridge is very slow and easterly, and may pose
problems for flooding (over the higher terrain especially). Any
storms arriving from the NW presumably will have faster speeds
as the cold pool increases. Synoptic flow this far south is
rather weak today however. A few models are showing additional
showers and isolated storms overnight north of I-81 as leftover
MCS activity nears.
There is an even higher chance for widespread thunderstorms
with damaging winds Saturday afternoon and evening. CAPE values
and our synoptic position should be improved as a surface front
gets closer from the north.
Before the rain arrives Saturday though, heat indices reaching
or exceeding 105F will be possible again for our eastern
counties including Roanoke. Thus a Heat Advisory has been issued
for tomorrow as well. If we see too many debris clouds through
the overnight and into Saturday from upstream convection, it is
possible we will not see these numbers, which is a good thing.
Confidence in the overall near term forecast is high, but lower
on specific areas that may receive damaging winds.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
As of 145 PM EDT Friday...
Weekend storms...
A cold front will be in the process of passing through our area on
Saturday night. This front will begin to slow down and continue
moving southward as an east west oriented front by Sunday afternoon,
clearing the area by Sunday night. The forcing from this front in
addition to moderate to large CAPE values >1500 J/kg Saturday night
as well as Sunday afternoon could lead to significant convection
throughout the weekend. Severe storms are a possibility, the
greatest threat being damaging winds from a thunderstorm.
On Monday, behind the front, we will see a total change in the
prevailing weather conditions. High surface pressure will begin to
dominate the synoptic setup, with a center over the Great Lakes
starting to push east. The subsidence associated with this high, as
well as drier air behind the front, will keep the weather dry and
quiet on Monday.
Temperatures will cool a bit following the cold front's passage.
Highs on Sunday will be in the low 80s to mid 90s in the Piedmont.
This will cool to 70s and mid 80s on Monday behind the front.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 220 PM EDT Friday
Despite some mid-level troughing, surface pressure will remain high
for several days as the center of a surface high slowly transits
eastward. We likely won't have active weather again until late in
the week. A frontal system will make it into the TN/OH valley either
Thursday or Friday, which will aid in pre-frontal showers forming
late in the week. Timing and strength of these features remains to
be exacted, but most of the workweek will be quiet before another
potentially active late week/weekend.
&&
.AVIATION /16Z FRIDAY THROUGH TUESDAY/...
As of 155 PM EDT Friday...
A linear MCS with embedded severe and tornado warned storms was
moving through the OH Valley and into WV this afternoon.
Additional isolated cells were continuing to develop over the
Blue Ridge in the heat of the day. Any of these storms could
produce damaging downbursts with plenty of dry air to work with
through about 10 kft. Moderate to heavy rainfall could briefly
lower ceilings and visibilities to MVFR.
Although coverage will diminish after sunset for the more
terrain-driven storms, additional MCS development in the OH
Valley may continue into the overnight period and impact LWB and
BLF with -TSRA/SHRA through 12Z or so. Any further storms will
probably not redevelop until after 18Z Saturday as the
atmosphere will need time to recover.
EXTENDED AVIATION OUTLOOK...
On Saturday and Sunday there will be additional numerous
SHRA/TSRA that develop in the afternoon and evening as a
frontal boundary nears or crosses the southern Appalachians.
Gusty winds and restrictions will be possible in the vicinity
of SHRA/TSRA.
On Monday and Tuesday, expect mainly VFR conditions expected in
dry high pressure.
&&
.CLIMATE...
Friday 07/28/2023
Site MaxT Year MinT Year LoMax Year HiMin Year
KBLF 99 1952 51 1924 64 2001 70 1919
KDAN 103 1966 54 1962 69 2001 79 1922
KLYH 103 1936 53 1962 68 2001 77 1930
KROA 104 1930 50 1962 69 2001 80 1930
KRNK 100 1952 45 1962 69 2001 68 2022
Saturday 07/29/2023
Site MaxT Year MinT Year LoMax Year HiMin Year
KBLF 95 1952 51 1918 65 1984 70 2011
KDAN 104 1952 57 1946 70 1962 78 1932
KLYH 101 1930 53 1920 63 2001 75 1993
KROA 102 1952 52 1925 65 2001 81 1930
KRNK 99 1952 34 1905 63 2001 76 1901
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Heat Advisory until 7 PM EDT this evening for VAZ022>024-
033>035-044>047-058-059.
Heat Advisory from noon to 8 PM EDT Saturday for VAZ022-023-
033>035-044>047-058-059.
NC...Heat Advisory until 7 PM EDT this evening for NCZ006.
Heat Advisory from noon to 8 PM EDT Saturday for NCZ006.
WV...None.
&&
SYNOPSIS...SH
NEAR TERM...SH
SHORT TERM...VFJ
LONG TERM...VFJ
AVIATION...DB/SH
CLIMATE...SHHazardous weather outlook, Jul 28, 4:52 PM EDT, 20 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 452 PM EDT Fri Jul 28 2023 VAZ007-009>014-018>020-WVZ042>044-507-508-292100- Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Craig- Alleghany VA-Bath-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 452 PM EDT Fri Jul 28 2023 ...SEVERE THUNDERSTORM WATCH 558 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Strong to severe thunderstorms are possible Saturday and Sunday. The primary impact will be damaging winds. Locally heavy rainfall rates may result in a risk of flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Reports should be submitted by phone by calling 1-866-215-4324, social media, by email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk. VAZ017-292100- Floyd- 452 PM EDT Fri Jul 28 2023 This Hazardous Weather Outlook is for southwest Virginia. .DAY ONE...Tonight. Strong thunderstorms are possible late this afternoon and evening. The primary impacts will be damaging winds and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Strong to severe thunderstorms are possible Saturday and Sunday. The primary impact will be damaging winds. Locally heavy rainfall rates may result in a risk of flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Reports should be submitted by phone by calling 1-866-215-4324, social media, by email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk. NCZ006-VAZ033>035-044>047-058-059-292100- Caswell-Franklin-Bedford-Amherst-Pittsylvania-Campbell-Appomattox- Buckingham-Halifax-Charlotte- 452 PM EDT Fri Jul 28 2023 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT SATURDAY... This Hazardous Weather Outlook is for north central North Carolina, central Virginia, south central Virginia and west central Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Strong to severe thunderstorms are possible Saturday and Sunday. The primary impact will be damaging winds. Locally heavy rainfall rates may result in a risk of flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Reports should be submitted by phone by calling 1-866-215-4324, social media, by email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk. VAZ022-023-292100- Roanoke-Botetourt- 452 PM EDT Fri Jul 28 2023 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 558 IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT SATURDAY... This Hazardous Weather Outlook is for west central Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Strong to severe thunderstorms are possible Saturday and Sunday. The primary impact will be damaging winds. Locally heavy rainfall rates may result in a risk of flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Reports should be submitted by phone by calling 1-866-215-4324, social media, by email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk. VAZ024-292100- Rockbridge- 452 PM EDT Fri Jul 28 2023 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 558 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for west central Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Strong to severe thunderstorms are possible Saturday and Sunday. The primary impact will be damaging winds. Locally heavy rainfall rates may result in a risk of flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Reports should be submitted by phone by calling 1-866-215-4324, social media, by email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk. NCZ001>005-018>020-VAZ015-016-032-043-292100- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Watauga-Wilkes-Yadkin- Grayson-Carroll-Patrick-Henry- 452 PM EDT Fri Jul 28 2023 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, south central Virginia and southwest Virginia. .DAY ONE...Tonight. Thunderstorms are possible late this afternoon. Gusty winds and brief, heavy downpours of rain are possible with the stronger thunderstorms. The probability of widespread hazardous weather, though, is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Strong to severe thunderstorms are possible Saturday and again Sunday. The primary impact will be damaging winds. Locally heavy rainfall rates may result in a risk of flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Reports should be submitted by phone by calling 1-866-215-4324, social media, by email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk. RCS
In the hours before
Special weather statement, Jul 28, 2:18 PM EDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
218 PM EDT Fri Jul 28 2023
NCZ001-002-019-281845-
Ashe NC-Wilkes NC-Alleghany NC-
218 PM EDT Fri Jul 28 2023
...A strong thunderstorm will impact portions of
southern Alleghany, northeastern Wilkes and southeastern Ashe
Counties in northwestern North Carolina through 245 PM EDT...
At 218 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mc Grady, moving east at 5 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Laurel Springs...
Traphill...
Glendale Springs...
Mc Grady...
Roaring Gap...
Stone Mountain State Park...
and Abshers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
&&
LAT...LON 3630 8142 3645 8138 3648 8095 3647 8095
3645 8098 3643 8096 3620 8101
TIME...MOT...LOC 1818Z 277DEG 6KT 3637 8124
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KKSpecial weather statement, Jul 28, 2:23 PM EDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
223 PM EDT Fri Jul 28 2023
NCZ018-281900-
Watauga NC-
223 PM EDT Fri Jul 28 2023
...A strong thunderstorm will impact portions of
southern Watauga County through 300 PM EDT...
At 223 PM EDT, Doppler radar was tracking a strong thunderstorm over
Foscoe, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Boone...
Blowing Rock...
Foscoe...
Blowing Rock In Caldwell County...
Seven Devils...
Aho...
and Moses Cone Memorial Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
&&
LAT...LON 3620 8182 3619 8147 3614 8150 3612 8154
3612 8171 3611 8181 3616 8183 3617 8184
TIME...MOT...LOC 1823Z 279DEG 7KT 3613 8176
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KKSpecial weather statement, Jul 28, 2:26 PM EDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
226 PM EDT Fri Jul 28 2023
VAZ014-017-281900-
Floyd VA-Montgomery VA-
226 PM EDT Fri Jul 28 2023
...A strong thunderstorm will impact portions of northeastern Floyd
and southeastern Montgomery Counties through 300 PM EDT...
At 226 PM EDT, Doppler radar was tracking a strong thunderstorm over
Christiansburg, moving east at 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Blacksburg...
Christiansburg...
Pilot...
Shawsville...
Terrys Fork...
Merrimac...
and Crockett Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
&&
LAT...LON 3702 8051 3720 8047 3721 8019 3719 8018
3694 8024
TIME...MOT...LOC 1826Z 279DEG 7KT 3711 8040
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
KKSpecial weather statement, Jul 28, 2:44 PM EDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
244 PM EDT Fri Jul 28 2023
NCZ001-019-281915-
Ashe NC-Wilkes NC-
244 PM EDT Fri Jul 28 2023
...A strong thunderstorm will impact portions of
central Wilkes and southeastern Ashe Counties through 315 PM EDT...
At 244 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wilbar, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
North Wilkesboro...
Wilkesboro...
Traphill...
Glendale Springs...
Wilbar...
Mc Grady...
and Mulberry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
&&
LAT...LON 3619 8147 3620 8146 3623 8147 3625 8150
3639 8142 3638 8125 3636 8125 3638 8122
3636 8094 3605 8111
TIME...MOT...LOC 1844Z 286DEG 17KT 3628 8136
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KKSpecial weather statement, Jul 28, 4:07 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
407 PM EDT Fri Jul 28 2023
VAZ033-043-282045-
Henry VA-Franklin VA-
407 PM EDT Fri Jul 28 2023
...A strong thunderstorm will impact portions of
northeastern Henry and southeastern Franklin Counties through 445 PM
EDT...
At 407 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ferrum, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sydnorsville...
Ferrum...
Snow Creek...
Leatherwood...
Oak Level...
Sontag...
and Figsboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3682 8006 3690 8006 3697 8002 3697 7967
3672 7973
TIME...MOT...LOC 2007Z 284DEG 14KT 3687 7996
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BMGSpecial weather statement, Jul 28, 4:35 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
435 PM EDT Fri Jul 28 2023
VAZ033-034-282100-
Franklin VA-Bedford VA-
435 PM EDT Fri Jul 28 2023
...A strong thunderstorm will impact portions of southwestern
Bedford and northeastern Franklin Counties through 500 PM EDT...
At 435 PM EDT, Doppler radar was tracking a strong thunderstorm over
Burnt Chimney, or near Boones Mill, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rocky Mount...
Moneta...
Smith Mountain Lake State Park...
Burnt Chimney...
Western Smith Mountain Lake...
Northwest Smith Mountain Lake...
and Goodview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Smith Mountain Lake, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3728 7964 3719 7955 3705 7954 3701 7990
3713 7995
TIME...MOT...LOC 2035Z 252DEG 17KT 3710 7983
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BMGThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 2:21 PM EDT | Heat Advisory | RNK | Amherst, Appomattox, Bedford, Botetourt, Buckingham, Campbell and 9 more | 30 hr |
| Jul 28, 2:26 PM EDT | Special Weather Statement | RNK | Montgomery | 34 min |
| Jul 28, 4:03 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles, Smyth, Tazewell | 72 min |
| Jul 28, 4:07 PM EDT | Special Weather Statement | RNK | Franklin | 38 min |
| Jul 28, 4:16 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Pittsylvania | 59 min |
| Jul 28, 4:35 PM EDT | Special Weather Statement | RNK | Franklin | 25 min |
| Jul 28, 4:51 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Craig, Giles, Montgomery, Pulaski, Roanoke and 4 more | 69 min |
| Jul 28, 5:04 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Botetourt, Craig, Rockbridge, City of Covington | 71 min |
| Jul 28, 5:33 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Carroll, Craig, Floyd, Franklin and 6 more | 72 min |
| Jul 28, 5:46 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Smyth, Wythe, City of Galax | 59 min |
| Jul 28, 5:54 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Amherst, Bath, Bedford, Botetourt, Rockbridge and 2 more | 81 min |
| Jul 28, 6:22 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Franklin, Henry, Patrick, Pittsylvania, City of Martinsville | 68 min |
| Jul 28, 6:29 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Bedford, Campbell, Franklin, Pittsylvania and 1 more | 76 min |
| Jul 28, 6:33 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax, Pittsylvania | 40 min |
| Jul 28, 7:20 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham, Campbell, Charlotte | 39 min |
| Jul 28, 7:26 PM EDT | Special Weather Statement | RNK | Henry, Patrick, City of Martinsville | 49 min |
| Jul 27, 9:48 PM EDT | Special Weather Statement | RNK | Surry | 27 min |
| Jul 28, 1:44 PM EDT | Special Weather Statement | RNK | Alleghany | 31 min |
| Jul 28, 2:18 PM EDT | Special Weather Statement | RNK | Wilkes | 27 min |
| Jul 28, 2:23 PM EDT | Special Weather Statement | RNK | Watauga | 37 min |
| Jul 28, 2:33 PM EDT | Areal Flood Advisory | RNK | Alleghany, Ashe, Wilkes | 2 hr |
| Jul 28, 2:44 PM EDT | Special Weather Statement | RNK | Wilkes | 31 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.